Indiana, 2017

Damaging Wind in Indiana, June 14, 2017

June 14, 2017 · NWS LOT · 1 event in 1 county or zone

Scattered thunderstorms produced damaging winds in parts of northwest Indiana during the afternoon and evening of June 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Scattered thunderstorms produced damaging winds in parts of northwest Indiana during the afternoon and evening of June 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 14, 2:25 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 14, 2:25 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
325 PM CDT Wed Jun 14 2017

.MESOSCALE DISCUSSION...
302 PM CDT

A multicell cluster of thunderstorms is still affecting parts of
Lake County currently. These storms have a history of producing a
few 60 mph wind reports and some large hail. These storms will
start to move off shore within the next hour. Additionally, there
is a complex of thunderstorms affecting Ford, Iroquois, and
Kankakee counties. These storms have also produced quarter sized
hail and gusty winds and will continue to move ENE into Indiana.

Our focus shifts to the next round of storms which is affecting
parts of eastern Iowa and Western Illinois. These storms are
located in an environment with 3000-3500 J/kg of MLCAPE and 0-6 km
shear 35-40 kts. These storms will likely be more organized than
the multicell clusters that have affected our area this afternoon.
Current short term model guidance has these storms moving in the
western part of our CWA by 2100 UTC. These storms will continue to
propagate ENE into the Chicago area by 2300-0000 UTC and then
exit the CWA by 0100 UTC. The main risk for these thunderstorms
will be damaging straight line winds, large hail, and heavy
rainfall.

aclayton

&&

.SHORT TERM...

1020 AM CDT

Still monitoring the high likelihood of thunderstorms across much
of northern Illinois and northwest Indiana this afternoon into the
evening, some of which will be capable of becoming strong/severe.

In the near term, early morning upstream convection has since
diminished, with any lingering development currently staying
confined to eastern Iowa or far western Illinois. However, it has
produced a well defined outflow boundary which had been
progressing east southeast through north central Illinois but is
now beginning to slow up. It's this remnant boundary along with
upstream large scale ascent which will help drive an increase in
thunderstorm activity as early as late morning or midday. Highly
amplified upper level pattern with closed system over the northern
Plains and southern Canada, will allow for upstream mid level
energy to move overhead by midday/early afternoon and have timed
this energy into the western CWA by the 17-18z.

As this moves across the entire CWA today, should see convection
blossom during this time especially along the remnant boundary.
CIN is already eroding and will likely be gone over the next hour,
with an uncapped environment of moderate/strong instability in
place by late morning. Scattered strong to severe storms will be
possible by midday area wide as this forcing/development continue
to the east. Additional development is probable during this time
over eastern Iowa and northwest Illinois along approaching mid
level energy and MCV currently over central Iowa. This will
support a broken line/multicell clusters to develop, likely
pushing through portions of northern Illinois and northwest
Indiana through mid to late afternoon.

Main hazards expected today will be for damaging winds and large
hail. Lack of deep layer shear will limit overall organization to
development today, meaning could quickly get into a "messy"
pattern of slow moving thunderstorms. However, the approaching MCV
is a little concerning given that it could support a slight
increase in shear across north central Illinois. If this were to
occur, could not rule out an isolated tornado is this location.
With the slow storm motion and high pwat axis shifting overhead,
heavy downpours and localized flooding will also be a threat.
Should see all convection diminish by early to mid evening.

&&

.LONG TERM...
246 PM CDT

Thursday through Wednesday...

Not much time to look closely at this period with ongoing weather.
Cool frontal boundary will be crossing the area early Thursday
morning and be to the east by early afternoon. Higher res guidance
wants to develop a lake breeze by early afternoon and develop some
spotty convection amid growing instability. Forecast soundings do
indicate some capping but it's not unreasonable to that some
spotty showers/storms could develop. Will limit mentionable precip
to the morning with the passage of the cool front. Will highlight
a corridor of minimally higher pops around the periphery of Lake
Michigan for the afternoon but keep them below slight pop level.
High temps Thursday will still be quite warm with readings right
around 90.

By Thursday night the large scale flow becomes more zonal with a
shortwave trough quickly moving eastward across the area into
Friday. This will bring another chance for showers and
thunderstorms. Cloud cover and slightly cooler low level air
should allow for temps to be slightly cooler than Thursday. The
flow will change little for Saturday resulting in additional
chances for showers and storms. Medium range guidance is in good
agreement on a more amplified upper trough developing into the
Great Lakes into Sunday keeping chances for showers and storms but
also bringing cooler air into the area. Differences remain in how
this trough evolves and whether or not it hangs around but the
beginning of the week looks to be quite a bit cooler.

MDB

&&

.AVIATION...
For the 18Z TAFs...

The main forecast concern today continues to center around the
timing and coverage for thunderstorms to impact the terminals
today and associated impacts.

Scattered thunderstorms are developing across nrn-cntrl IL/IN,
with a second, more organized area of thunderstorms over ern
IA/swrn WI. There is a small gap between the 2 main areas of
thunderstorms, so have updated the initial 12hrs of the forecast
to reflect this thinking. Expect that the trends for storms to
increase in coverage through the afternoon and into the evening.
Have backed off on the idea of more thunder overnight as there
should be a relatively well defined back edge to the thunder as
the mid level impulse driving the wrn area of thunderstorms lifts
to the northeast of the terminals, but there could still be some
sct showers around through the evening. There is the potential for
hail and strong wind gusts with thunderstorms. Mid level winds
are relatively weak, so wind gusts associated with thunderstorms
could be from variable directions. Downburst, divergent wind
signatures have already been observed on radar imagery, so went
with a vrbl wind direction for the tempo group for the initial
round of more sct storms. With the second round of thunder being
more organized, stronger winds gusts should tend to be more
westerly. Brief mvfr/ifr vis is possible with stronger storms but,
prevailing bases should be arnd 4kft.

On the larger scale, the main sfc low is over scntrl Canada with
an associated cold front extending through the upper Missouri
Valley. The bulk of the tsra/shra will be along or ahead of this
front. The cold front is expected to push across the region early
tomorrow morning. Expect conditions to dry out with winds shifting
to nwly. High pressure should build in relatively quickly behind
the front, so winds should be wnwly arnd 10kt following the fropa.

&&

.MARINE...
246 PM CDT

High pressure will continue to be in place across the southeast
U.S. while low pressure moves from the northern plains to Manitoba
into Thursday. Southerly winds will prevail into the weekend with
some fluctuation to southwest and the potential to become onshore
Thursday afternoon. Low pressure is then expected to move across
the upper Lakes Saturday night and Sunday bringing a period of
stronger winds with it. The track is still not clear but it does
look to pass over or to the northwest of Lake Michigan which
complicates the wind direction forecast, though once the low
passes a west to southwest flow should set up for Monday. Another
low pressure system looks to affect the region mid next week.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 14, 2:53 PM CST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
353 PM CDT Wed Jun 14 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
353 PM CDT Wed Jun 14 2017 /453 PM EDT Wed Jun 14 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Elevated Thunderstorm Risk...with an associated:
      Limited Tornado Risk.
      Elevated Hail Risk...up to half dollar size.
      Elevated Thunderstorm Wind Damage Risk...up to 65 MPH.
  Elevated Flooding Risk.

DISCUSSION:

Thunderstorms will continue to affect the outlook area through
early to mid evening. Areas that have seen thunderstorms already
this afternoon will likely see additional storms that are moving
eastward from northwest and west central Illinois. Heavy downpours
will accompany any storm and some storms may produce large hail
and damaging wind gusts. A limited risk for an isolated tornado
risk exists thanks to numerous outflow boundaries leftover from
storms during the early to mid afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Thunderstorm Risk.
Friday...
  Limited Severe Thunderstorm Risk.
Saturday...
  Elevated Thunderstorm Risk.
Sunday...
  Limited Thunderstorm Risk.
Tuesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will be needed through the evening .

GENERAL STORM MOTION OF THE DAY:

Moving to the northeast at 25 to 30 mph.

&&

LMZ740>745-152100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
353 PM CDT Wed Jun 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

 Elevated Thunderstorm Risk with some storms capable of producing
wind gusts in excess of 35 kt and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday through Sunday...
  Limited Thunderstorm Risk.
Tuesday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
353 PM CDT Wed Jun 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Elevated Thunderstorm Risk, with some storms capable of wind
gusts in excess of 35 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Thursday morning, then
periodic chances Friday through early Sunday, before chances
return again Tuesday.

&&

MDB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 14, 4:48 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
548 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     2 W SANDWICH            41.65N 88.66W
06/14/2017                   DE KALB            IL   PUBLIC

            TRAMPOLINE THROWN OVER GARAGE AND TWO FENCES DESTROYED

&&

AK
Local storm report, Jun 14, 4:56 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       1 WNW CHERRY VALLEY     42.25N 88.98W
06/14/2017  M1.70 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            STORM TOTAL RAINFALL SO FAR.

&&

WWIGHT
Local storm report, Jun 14, 5:01 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       1 WNW CHERRY VALLEY     42.25N 88.98W
06/14/2017  M1.70 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            STORM TOTAL RAINFALL SO FAR.

0520 PM     HAIL             4 ENE INGALLS PARK      41.54N 87.97W
06/14/2017  E1.00 INCH       WILL               IL   PUBLIC

0517 PM     HEAVY RAIN       1 WNW CHERRY VALLEY     42.25N 88.98W
06/14/2017  M1.37 INCH       WINNEBAGO          IL   COCORAHS

            .74 INCHES MEASURED IN 20 MINUTES WITH A STORM TOTAL SO
            FAR OF 1.37 INCHES. BRIEF PENNY SIZE HAIL AND WIND SPEEDS
            AROUND 35MPH OBSERVED

0513 PM     TSTM WND GST     SSE PLAINFIELD          41.61N 88.20W
06/14/2017  M51.00 MPH       WILL               IL   EMERGENCY MNGR

0512 PM     TSTM WND DMG     4 SSE INGALLS PARK      41.47N 88.00W
06/14/2017                   WILL               IL   TRAINED SPOTTER

            TREE BRANCH 7 INCHES IN DIAMETER DOWN AT 24 DANIEL LEWIS
            DR.

0509 PM     TSTM WND DMG     2 W SANDWICH            41.65N 88.66W
06/14/2017                   DE KALB            IL   PUBLIC

            TRAMPOLINE THROWN OVER GARAGE AND TWO FENCES DESTROYED

0455 PM     HEAVY RAIN       4 SSW BEACH PARK        42.37N 87.89W
06/14/2017  M1.94 INCH       LAKE               IL   TRAINED SPOTTER

            MEASURED IN THE LAST HOUR AND 45 MINUTES

0455 PM     TSTM WND DMG     3 WSW SANDWICH          41.63N 88.68W
06/14/2017                   DE KALB            IL   TRAINED SPOTTER

            MULTIPLE TREES DOWN ON HOMES

0453 PM     TSTM WND GST     3 WSW SANDWICH          41.63N 88.68W
06/14/2017  M72.00 MPH       LA SALLE           IL   TRAINED SPOTTER

            72MPH WIND GUST ACCOMPANIED BY NICKEL SIZE HAIL

0450 PM     FLOOD            5 WSW ISLAND LAKE       42.25N 88.30W
06/14/2017                   MCHENRY            IL   PUBLIC

            ESTIMATED 2-2.5 FEET OF STANDING WATER NEAR 176 AND TERRA
            COTTA IN CRYSTAL LAKE

0450 PM     TSTM WND DMG     1 SSW SANDWICH          41.63N 88.63W
06/14/2017                   DE KALB            IL   EMERGENCY MNGR

            MANY POWER LINES DOWN AS WELL AS TREE DAMAGE

0440 PM     TSTM WND DMG     1 WSW STREATOR          41.12N 88.84W
06/14/2017                   LA SALLE           IL   TRAINED SPOTTER

            40 TO 50 FOOT TALL OAK TREE UPROOTED

0430 PM     TSTM WND DMG     SSW STREATOR            41.12N 88.84W
06/14/2017                   LA SALLE           IL   EMERGENCY MNGR

            TIME ESTIMATED. 60MPH WINDS AND MULTIPLE LARGE TREES DOWN

0424 PM     TSTM WND DMG     5 S TONICA              41.14N 89.07W
06/14/2017                   LA SALLE           IL   TRAINED SPOTTER

            2 BARNS DESTROYED

0417 PM     FLOOD            5 NNW KINGSTON          42.17N 88.78W
06/14/2017                   BOONE              IL   PUBLIC

            ESTIMATED 4 INCHES OF STANDING WATER ON DAVIS SCHOOL RD.
            AND GLIDDEN RD.

0405 PM     FLOOD            5 NNW ALGONQUIN         42.23N 88.33W
06/14/2017                   MCHENRY            IL   PUBLIC

            ESTIMATED 5 INCHES OF STANDING WATER ON US-14 AND KEITH
            AVE. IN CRYSTAL LAKE

0348 PM     FLOOD            4 SSW BEACH PARK        42.37N 87.90W
06/14/2017                   LAKE               IL   PUBLIC

            MINOR FLOODING

0327 PM     TSTM WND GST     6 WNW PLEASANT RIDGE    40.96N 87.18W
06/14/2017  E0.00 MPH        JASPER             IN   PUBLIC

            ESTIMATED WIND GUSTS BETWEEN 55-70 MPH

0307 PM     HAIL             5 N BUFFALO GROVE       42.24N 87.97W
06/14/2017  E1.00 INCH       LAKE               IL   PUBLIC

0300 PM     TSTM WND DMG     4 E ISLAND LAKE         42.27N 88.13W
06/14/2017                   LAKE               IL   EMERGENCY MNGR

            TREE AND WIRES DOWN NEAR BONNER RD. AND MADISON AVE.

0255 PM     HAIL             1 N GILMAN              40.79N 88.00W
06/14/2017  E1.00 INCH       IROQUOIS           IL   EMERGENCY MNGR

0255 PM     TSTM WND DMG     4 NNE GILMAN            40.82N 87.98W
06/14/2017                   IROQUOIS           IL   PUBLIC

            LARGE TREE SNAPPED

0254 PM     TSTM WND DMG     5 SE FOX LAKE           42.37N 88.10W
06/14/2017                   LAKE               IL   FIRE DEPT/RESCUE

            REPORTS OF POWER LINES DOWN BEHIND MR. TS LIQUORS , 812
            W. ROLLINS RD.

0245 PM     HAIL             1 SE GAGES LAKE         42.34N 87.96W
06/14/2017  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

            DIME SIZE HAIL ALONG WITH TORRENTIAL RAINFALL AND
            40-50MPH WIND GUSTS AT RT. 120 AND HUNT CLUB RD.

0156 PM     HAIL             WOODSTOCK               42.31N 88.44W
06/14/2017  E0.75 INCH       MCHENRY            IL   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED A HALF MILE SOUTH OF ROUTE 14,
            ON DEAN STREET.

0145 PM     TSTM WND DMG     4 SW WONDER LAKE        42.33N 88.41W
06/14/2017                   MCHENRY            IL   EMERGENCY MNGR

            MULTIPLE TREES DOWN NEAR WOODSTOCK AND WONDER LAKE. TREE
            BLOCKING ROAD AT BANFORD AND QUEEN ANNE IN WOODSTOCK AND
            ON THOMPSON NORTH OF ROUTE 120 IN WONDER LAKE.

0107 PM     FLOOD            1 NW BELVIDERE          42.26N 88.86W
06/14/2017                   BOONE              IL   LAW ENFORCEMENT

            OFFICER REPORTED ABOUT 1 FOOT OF WATER AT GARDEN DRIVE
            AND RUBY STREET.

0103 PM     HAIL             1 NNE BELVIDERE         42.26N 88.84W
06/14/2017  E1.25 INCH       BOONE              IL   BROADCAST MEDIA

            NEAR STATE ST.

0101 PM     HAIL             1 NE BELVIDERE          42.26N 88.84W
06/14/2017  E1.00 INCH       BOONE              IL   PUBLIC

            1 INCH HAIL REPORTED NEAR NORTH STATE STREET.

0100 PM     HAIL             NW BELVIDERE            42.26N 88.86W
06/14/2017  E1.00 INCH       BOONE              IL   PUBLIC

            1 INCH HAIL REPORTED NEAR THE WILLIAM GRADY POOL.

1252 PM     HAIL             1 NNW BELVIDERE         42.27N 88.85W
06/14/2017  E1.00 INCH       BOONE              IL   PUBLIC

            QUARTER SIZE HAIL NEAR STATE ST.

1250 PM     HAIL             1 NNE BELVIDERE         42.26N 88.84W
06/14/2017  E1.00 INCH       BOONE              IL   TRAINED SPOTTER

1233 PM     HAIL             1 NNE BELVIDERE         42.26N 88.84W
06/14/2017  E1.00 INCH       BOONE              IL   TRAINED SPOTTER

1229 PM     HAIL             2 SW BELVIDERE          42.24N 88.87W
06/14/2017  E0.75 INCH       BOONE              IL   PUBLIC

            DIME SIZE HAIL AT CHRYSLER PLANT

&&

EFENELON
Local storm report, Jun 14, 5:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
611 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 W SENECA              41.30N 88.63W
06/14/2017                   LA SALLE           IL   TRAINED SPOTTER

            SEMI FILLED OVER 1 WEST OF SENECA EXIT ON I-80

&&

WWIGHT
Local storm report, Jun 14, 5:14 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
614 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 N CROWN POINT         41.44N 87.36W
06/14/2017  M0.90 INCH       LAKE               IN   CO-OP OBSERVER

&&

WWIGHT
Local storm report, Jun 14, 5:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
618 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 W SENECA              41.30N 88.63W
06/14/2017                   LA SALLE           IL   TRAINED SPOTTER

            SEMI BLOWN OVER 1 WEST OF SENECA EXIT ON I-80

&&

WWIGHT

The radar

The Chicago radar (KLOT), 94 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 14, 5:19 PM CST
Where
Jasper County, 2 mi W of Wheatfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.200, -87.088

Wind gusts were estimated between 50 and 60 mph, two miles west of Wheatfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2017Every state in 2017This day in weather historyWarnings in Indiana, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716604.